MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2.5/150/130; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2.5/150/130; PERIPHERAL DILATATION CATHETER
Model Number 366130
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-18 peripheral balloon catheter was selected for treatment of a severely calcified lesion (80 percent stenosis degree) in the severely tortuous mid part of the sfa.After dilatation, the device could not be withdrawn over the v18 guide wire.The entire system was removed, and another device was used to finish the procedure.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.Only the distal device portion (i.E.Balloon and a part of the device shaft) was returned with the guidewire used in the intervention being stuck in the guidewire lumen.The proximal device portion including device hub is missing.The balloon has been inflated and was deflated in the as returned state.The device shaft is severely deformed over a length of 75 mm in its proximal portion.In order to remove the guidewire, the device was partially dissected but the cause for the blockage of the guidewire could not be identified.Microscopic inspection of the guidewire revealed severe damages of the coating at several locations which may have contributed to the reported event.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.During final inspection, a 100 percent control of the guidewire lumen viability is performed.Based on the conducted investigations of the device being subject to this complaint, no manufacturing or material related root cause could be determined.Please note that the ifu advises the user to exercise care during handling to reduce the possibility of accidental breakage, bending or kinking of the catheter shaft.

Brand Name
PASSEO-18 2.5/150/130
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key19557066
Report Number1028232-2024-03238
Device Sequence Number6806428
Product Code LIT
UDI-Device Identifier07640130414723
UDI-Public(01)07640130414723(17)2504
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number366130
Device Catalogue Number366130
Device Lot Number04225245
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown